Doctors Lounge - Gastroenterology AnswersBack to Gastroenterology Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 10/15/2017.
Forum Name: Gastroenterology Topics
Question: Soft Stool
|carter1551 - Sun Oct 09, 2005 11:40 pm|
When going to the bathroom my stool is really soft and it often takes a long time to go. I feel as if I really have to use the restroom and when I get there I will just go a small amount. I usually have to wait another 5 minutes or so before being able to go anymore. It is always in small amounts and is always soft, this is very annoying, especially at school when Im in the bathroom for 15 minutes.
Could the problem be that maybe im not getting enough fiber?
|Nurse4you - Mon Oct 10, 2005 11:51 pm|
When you say soft stool, are you referring to diarrhea?
Have you been under stress or worried about something? I do recommed an increaase in fiber content in your diet, fruits, whole grains, bran cereal (YUM) vegetables..
Also, you may try something like Benefiber or Metamucil daily and see if that helps.
I can't diagnose, but it is possible you could have IBS (Irritable Bowel Syndrome).
Please see your doctor, as there are many treatments for this, and a lot of times it is worse with stress.
Hope this helps!
|carter1551 - Tue Oct 11, 2005 9:38 pm|
it is not diharrea, it is very controllable but is extremely soft and it takes a long time to relieve myself. Im not under any extra stress and my diet has not changed, This just started happening about a month ago, before that I never really had any problems like this
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.